I am very confused.

Emily - posted on 08/10/2012 ( 1 mom has responded )




My 10 yr old was diagnosed with ADD at the end of the school year last year and we have been messing with his dose all summer. First on Adderall 5mg twice a day and then he was moved up to 10mg twice a day. I felt that while on this dose and taking 10mg in the am and his second dose at lunch he became very emotional around 6pm. His doctor then changed his dose to 15mg xr once a day. He was emotional all day on the xr. I asked the doctor to change it back to the regular Adderall. I then moved his second dose back to around 2pm and he has been fantastic! The past couple of weeks he has had football practice from 6-8pm and I have been getting him ready to go back to school. I have been giving him 10mg at breakfast (8 am), 5mg at lunch (12pm), and the last dose when he would be coming home from school (4pm). He has been doing great. I asked the doctor to write our his script to reflect this for the school and he wants to change it back to xr again. He says that taking 5mg that late in the day isn't safe. I have a nursing degree and I have seen it written this way many times. I asked for clarification and the MA said that his doctor never writes it for 3 times a day no matter how small the dose. I am confused. I am considering taking him to a different doctor because he has been doing so well taking it this way. I feel like I have my child back. He is happy all the time, motivated to learn new things, talkative, and after 5 years of playing sports he is actually fired up to play everyday. I don't want to lose my little boy again. Help!


Michelle - posted on 08/10/2012




I would find a new doctor, if it is working the way you are doing then that is they way it should be done. he is still taking the same amount of medication you are just spreading it out throughout the day.

1 Comment

View replies by

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms